Realizing my interest in old and illuminated manuscripts, incunables, and drolleries is giving me ideas for icons, dividers, lettering, and illustrations for my sketchnotes process. These are the original (OG) sketchnotes.

https://platform.twitter.com/widgets.js

See also MarginaliaMonday.

This post was originally published on Chris Aldrich

Gardens and Streams II: An IndieWebCamp Pop-up Session on Wikis, Digital Gardens, Online Commonplace Books, Zettelkasten and Note Taking

Gardens and Streams II: An IndieWebCamp Pop-up Session on Wikis, Digital Gardens, Online Commonplace Books, Zettelkasten and Note Taking

Event Details

Date: Saturday, September 25, 2021
Time: 9:00 AM – 1:00 PM Pacific
Event page: https://events.indieweb.org/2021/09/gardens-and-streams-ii-pPUbyYME33V4

We’ll discuss and brainstorm ideas related to wikis, commonplace books, digital gardens, zettelkasten, and note taking on personal websites and how they might interoperate or communicate with each other. This can include IndieWeb building blocks, user interfaces, functionalities, and everyones’ ideas surrounding these. Bring your thoughts, ideas, and let’s discuss (and build).

This will be a continuation of the ideas from the Garden and Stream pop up session in 2020. Everyone is welcome and need not have attended prior sessions.

Format

We’ll try to do something between a traditional all day IndieWebCamp and a single session pop-up over the span of several hours so that we can accommodate a brief introduction and three BarCamp topic related sessions. Feel free to brainstorm session ideas in advance of the mini-camp, but we’ll choose session topics the morning of the event.

Tentative Schedule

All times Pacific.

  • 9:00 AM 30 minute introduction & IndieWeb building blocks
  • 9:30 AM 20 minute session pitches and scheduling
  • 9:50 AM 10 minute break
  • 10:00 AM 60 minute Session 1 (including 10 minute break)
  • 11:00 AM 60 minute Session 2 (including 10 minute break)
  • 12:00 PM 50 minute Session 3
  • 12:50 PM 10 minute closing remarks
  • 1:00 PM pop up finished

Hack day? Yes, we’ll all gather the following day for 3 hours at roughly the same time with a short demo session to follow for folks to show off what they’ve been working on. Details for this will be forthcoming.

Everyone is welcome to attend.

Resources

RSVP (optional)

And if none of the above methods means anything to you or you can’t log in to use them, don’t worry about it; just show up on the day!

Questions? Concerns? Volunteers?

Feel free to ask in the IndieWeb chat: https://chat.indieweb.org/indieweb/ or post a question below or on the call for volunteers post.

This post was originally published on Chris Aldrich

A Twitter of Our Own at OERxDomains 2021 Conference

A Twitter of Our Own at OERxDomains 2021 Conference
The Association of Learning Technology and Reclaim Hosting hosted the OERxDomains 2021 Conference last week.

They’ve just opened up the entire conference program with links to all of the sessions and videos for those who’d like to watch them.

You’ll see my presentation video embedded above. If you’d like you can also watch it in the custom player made for the conference, though I notice that it doesn’t replay the live chat.

Due to scheduling issues beyond my control just before the conference, I had to shorten my hour-long workshop down to a 20 minute talk. I intend to do a couple of separate hands-on workshops at upcoming Domain of Our Own meetups so that people can implement the moving pieces I demonstrate into their own websites. Let me know if you’re interested, and I’ll let you know when they’re scheduled.

I’m hoping that when the next conference rolls around at least some of us can participate using our own domains and not need to rely on Twitter’s infrastructure.

I posted a link to the slides last week if you’d like to follow along that way and have links to some of the resources. (You should also have access to some of my notes/rough transcript as well as alt-text for some of the images included.) The slides still have some context and links to portions of the original version that got cut out.

For those unaware of the conference or topics, it was two days of great presentations about the topics of Open Education Resources (OER) and A Domain of One’s Own which is focused on giving teachers and students to websites and underlying technology of their own for daily personal and professional use. Those interested in the IndieWeb may particularly find the Domains track enlightening. Others interested in teaching, pedagogy, and publishing will get a lot out of the OER tracks.

This post was originally published on Chris Aldrich